MAUDE Adverse Event Report: ICU MEDICAL MANUFACTURING S.A. DE C.V. PORTEX TRACHEAL TUBE CLEAR MURPHEY EYESOFT SEAL; TUBE, TRACHEAL (W/WO CONNECTOR)

ICU MEDICAL MANUFACTURING S.A. DE C.V. PORTEX TRACHEAL TUBE CLEAR MURPHEY EYESOFT SEAL; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/199/080
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Respiratory Arrest (4461); Unintended Extubation (4564); Swelling/ Edema (4577)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Event or Problem Description
It was reported that the patient's endotracheal tube (ett) cuff was leaking during the night, resulting in ongoing reduction of cuff pressure.Per reporter, the leak continued and the patient became unstable, prompting a tube exchange.Reporter stated that during the exchange, due to the patient airway swelling and difficult anatomy, a code blue was activated.The anesthetic team arrived and successfully inserted another size 8 ett using a high-profile ventilator and glidescope.Upon examining the defective ett, they did not observe any obvious external damage.However, during a leak test with water, a significant leak was noted at the connection between the tube and the balloon.
 
Additional Manufacturer Narrative
One used device was received for evaluation.Functional and visual tests were done the reported issue can be duplicated.The root cause is due to a welding error during manufacturing.A lot history review could not be conducted because no lot number was provided.

Brand Name
PORTEX TRACHEAL TUBE CLEAR MURPHEY EYESOFT SEAL
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
ICU MEDICAL MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key24370097
Report Number3012307300-2026-01411
Device Sequence Number9782305
Product Code BTR
UDI-Device Identifier15019315022340
UDI-Public(01)15019315022340
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/199/080
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown